When taking medication there is generally a cost/benefit factor to consider as medications tend to have side effects. At Maze Women’s Health one of the most common questions women ask about a medication is “will I gain weight?”
Interestingly, there are some medications, such as Flibanserin, aka Addyi, that can actually cause weight loss! Addyi is a non-hormonal, FDA approved medication for HSDD (Hypoactive Sexual Desire Disorder) that reduces brain serotonin.
Serotonin is thought to “put the brakes on sex” so reducing it may explain Addyi’s positive effect on desire. It also indirectly affects Dopamine and Norepenephrin – the brain’s pleasure centers.
When there’s a loss of desire it impacts our sense of self as well as relationships and can cause distress. If you feel that your desire has taken a dip, you can take our quiz to evaluate your level of desire. Then contact us for a free phone consultation to learn more about how we can help.